Hail, Choctaw
- When
- May 9, 11:45 PM CST
- Where
- Choctaw County, 8 mi N of Swink
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.136, -95.200
A few severe thunderstorms occurred across far southeast Oklahoma during the overnight hours of the 9th and 10th. Flash flooding|followed for the morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few severe thunderstorms occurred across far southeast Oklahoma during the overnight hours of the 9th and 10th. Flash flooding|followed for the morning and early afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 10:40 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1140 PM CDT SAT MAY 9 2009 ...AVIATION... .DISCUSSION... VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE NIGHT WITH MID CLOUDS COVERING THE AREA. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL ALSO IMPACT THE AREA TAF SITES DURING THE OVERNIGHT HOURS. CONDITIONS WILL WORSEN DURING THE DAY ON SUNDAY AS THE ISENTROPIC LIFT BECOMES MORE IMPRESSIVE AND CEILINGS BEGIN TO LOWER INTO THE MVFR CATEGORY. SHOWERS AND THUNDERSTORMS WILL ALSO BECOME MORE WIDESPREAD ON SUNDAY AS A RESULT OF THE ISENTROPIC LIFT AND A MID-LEVELS SHORTWAVE THAT WILL BE MOVING ACROSS THE REGION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1021 PM CDT SAT MAY 9 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1021 PM CDT SAT MAY 9 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT AS WARM AIR ALOFT OVERRUNS THE COOLER AIR AT THE SURFACE. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WHERE THE ELEVATED INSTABILITIES WILL BE MORE FAVORABLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE DAILY THROUGH MUCH OF NEXT WEEK. THESE CHANCES WILL BE DRIVEN BY FRONTAL BOUNDARIES PASSING THROUGH THE AREA...WITH BOTH HEAVY RAIN AND SEVERE WEATHER POTENTIAL OCCURRING WITH EACH ROUND OF THUNDERSTORMS. MANY LOCATIONS HAVE RECEIVED EXCESSIVE RAINFALL OVER THE PAST FEW WEEKS...WHICH WILL SUPPORT BOTH CONTINUED FLASH FLOOD AND RIVER FLOOD CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... THE ACTIVE WEATHER PATTERN WILL CONTINUE AND RESPONSES TO BOTH FLASH FLOODING AND SEVERE WEATHER ARE POSSIBLE FOR MUCH OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The Western Arkansas radar (KSRX), 150 km away, was scanning. The volume nearest the first event began at 05:47 UTC.
3 flash flood, 2 hail. Local standard time, as filed.
Heavy rain caused Crowder Creek to flood near Highway 70. The water covered the road.
Heavy rain caused water to flow over a road just north of Hugo.
Heavy rain caused water to flow over a county road northeast of Swink.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169070, 169071, 169073, 169074, 169075.